×

zbMATH — the first resource for mathematics

Geometry of Kähler metrics and foliations by holomorphic discs. (English) Zbl 1182.32009
A Kähler metric is called extremal if the complex gradient vector field of its scalar curvature is holomorphic. Whenever this vector field vanishes, one obtains a so called constant scalar curvature Kähler metric. In the canonical Kähler class, such a metric must be Kähler Einstein.
A main result of this paper proves that, in each Kähler class of a compact Kähler manifold, there exists a unique (up to holomorphic transformations) extremal Kähler metric.
The authors establish a partial regularity theory for homogeneous complex Monge-Ampère equations (HCMA) via the study of foliations by holomorphic curves and their relations to HCMA equations. To this end the authors introduce notions of smoothness of different “degree”. These different layers of smoothness are in one-to-one correspondence to various notions of smoothness of the moduli space of holomorphic discs.
They show transversality results. In particular, the set of boundary values such that the corresponding moduli space \(\mathcal M\) induces an almost super regular foliation is generically open and closed. Let \( K\) denote the energy function [T. Mabuchi, Osaka J. Math. 24, 227–252 (1987; Zbl 0645.53038)]. Then \(K\) is subharmonic when restricted to a disk family of almost smooth solutions, which implies that the \(K\) energy is always bounded from below. To do this, the authors introduce a notion of weak Kähler Ricci flow.
As an application result, the authors obtain that if \((M,L)\) is a polarized algebraic manifold, admitting a constant scalar curvature metric with Kähler class equal to \(c_1(L)\), then \((M,L)\) is asymptotically \(K\)-semistable or CM-stable in the sense of [G. Tian, Invent. Math. 130, No. 1, 1–37 (1997; Zbl 0892.53027)].

MSC:
32Q20 Kähler-Einstein manifolds
32W20 Complex Monge-Ampère operators
32Q15 Kähler manifolds
53C12 Foliations (differential geometric aspects)
53C21 Methods of global Riemannian geometry, including PDE methods; curvature restrictions
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] S. Bando and T. Mabuchi, Uniqueness of Einstein Kähler metrics modulo connected group actions, Algebr. Geom., Sendai, 1985, Adv. Stud. Pure Math., 10 (1987), 11–40. · Zbl 0641.53065
[2] E. D. Bedford and T. A. Taylor, The Dirichlet problem for the complex Monge–Ampere operator, Invent. Math., 37 (1976), 1–44. · Zbl 0325.31013
[3] E. Calabi, An extension of e. Hopf’s maximum principle with an application to Riemannian geometry, Duke Math. J., 25 (1957), 45–56. · Zbl 0079.11801
[4] E. Calabi, Extremal Kähler metrics, in Seminar on Differential Geometry, Ann. Math. Stud., vol. 102, Princeton University Press, Princeton, 1982, pp. 259–290.
[5] E. Calabi, Extremal Kähler metrics. II, in Differential Geometry and Complex Analysis, Springer, Berlin, 1985, pp. 95–114.
[6] E. Calabi and X. X. Chen, The space of Kähler metrics. II, J. Differ. Geom., 61 (2002), 173–193. · Zbl 1067.58010
[7] X. X. Chen, Extremal Hermitian metrics in Riemann surface, Int. Math. Res. Not., 15 (1998), 781–797. · Zbl 0955.30032
[8] X. X. Chen, On the lower bound of the Mabuchi energy and its application, Int. Math. Res. Not., 2000 (2000), 607–623. · Zbl 0980.58007
[9] X. X. Chen, Space of Kähler metrics, J. Differ. Geom., 56 (2000), 189–234. · Zbl 1041.58003
[10] R. L. Cohen, E. Lupercio, and G. B. Segal, Holomorphic spheres in loop groups and Bott periodicity [MR1797579 (2002a:58008)], in Surveys in Differential Geometry, Surv. Differ. Geom., vol. VII, Int. Press, Somerville, MA, 2000, pp. 83–106. · Zbl 1064.58010
[11] S. K. Donaldson, Symmetric spaces, Kähler geometry and Hamiltonian dynamics, Northern California Symplectic Geometry Seminar, Amer. Math. Soc. Transl., 196 (1999), 13–33. · Zbl 0972.53025
[12] S. K. Donaldson, Holomorphic discs and the complex Monge–Ampère equation, J. Sympletic Geom., 1 (2001), 171–196. · Zbl 1035.53102
[13] S. K. Donaldson, Scalar curvature and projective embeddings, II, Q. J. Math., 56 (2005), 345–356. · Zbl 1159.32012
[14] F. Fostneric, Analytic discs with boundaries in a maximal real submanifolds of C2, Ann. Inst. Fourier, 37 (1987), 1–44.
[15] A. Futaki, Remarks on extremal Kähler metrics on ruled manifolds, Nagoya Math. J., 126 (1992), 89–101.
[16] J. Globenik, Perturbation by analytic discs along maximal real submanifolds of C n , Math. Z., 217 (1994), 287–316. · Zbl 0806.58044
[17] L. Nirenberg, L. Caffarelli, and J. Spruck, The Dirichlet problem for nonlinear second-order elliptic equation I, Monge–Ampere equation, Comm. Pure Appl. Math., 37 (1984), 369–402. · Zbl 0598.35047
[18] J. T. Kohn, L. Nirenberg, L. Caffarelli, and J. Spruck, The Dirichlet problem for nonlinear second-order elliptic equation II. Complex Monge–Ampere equation, Comm. Pure Appl. Math., 38 (1985), 209–252. · Zbl 0595.35092
[19] L. Lempert, Solving the degenerate Monge–Ampere equation with one concentrated singularity, Math. Ann., 263 (1983), 515–532. · Zbl 0531.35020
[20] T. Mabuchi, Some symplectic geometry on compact Kähler manifolds I, Osaka J. Math., 24 (1987), 227–252. · Zbl 0645.53038
[21] Y. G. Oh, Riemann–Hilbert problem and application to the perturbation theory of analytic discs, Kyungpook Math. J., 35 (1995), 38–75. · Zbl 0853.32017
[22] Y. G. Oh, Fredhom theory of holomorphic discs under the perturbation theory of boundary conditions, Math. Z., 222 (1996), 505–520. · Zbl 0863.53024
[23] R. Osserman, On the inequality {\(\Delta\)}u(u), Pac. J. Math., 7 (1957), 1641–1647.
[24] S. Paul and G. Tian, Algebraic and analytic K-stability, preprint, math/0404223.
[25] S. Semmes, Complex Monge–Ampère equations and sympletic manifolds, Amer. J. Math., 114 (1992), 495–550. · Zbl 0790.32017
[26] G. Tian, On Calabi’s conjecture for complex surfaces with positive first Chern class, Invent. Math., 101 (1990), 101–172. · Zbl 0716.32019
[27] G. Tian, Kähler–Einstein metrics with positive scalar curvature, Invent. Math., 130 (1997), 1–39. · Zbl 0892.53027
[28] G. Tian, Canonical Metrics in Kähler Geometry (Notes taken by Meike Akveld), Lectures in Mathematics ETH Zürich, Birkhäuser, Basel, 2000. · Zbl 0978.53002
[29] G. Tian, Bott–Chern forms and geometric stability, Discrete Contin. Dyn. Syst., 6 (2000), 211–220. · Zbl 1022.32009
[30] G. Tian and X. H. Zhu, A new holomorphic invariant and uniqueness of Kähler–Ricci solitons, Comment. Math. Helv., 77 (2002), 297–325. · Zbl 1036.53053
[31] N. P. Vekuba, Systems of Singular Integral Equations, Groningen, Nordhoff, 1967.
[32] S. T. Yau, On the Ricci curvature of a compact Kähler manifold and the complex Monge–Ampere equation, I*, Comm. Pure Appl. Math., 31 (1978), 339–441. · Zbl 0369.53059
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.